Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey,

I've posted before on accutane hairloss and i haven't really touched on the other aspects of it. i started losing hair about 5 months after my course of accutane (I'm 17, male, no MPB in family) and it has been shedding and getting thinner ever since for a grand total of 4 months of non-stop shedding. How long this will last or if it will ever stop, i don't know but this pisses me off. fu** roche and fu** accutane...didn't even cure my acne because that's now coming back.

Anyways, my hair is extremely dry, thin, and VERY curly. my hair is straight and long, but now it has huge curls in random places and people tell me i should "dry my hair differently" or "use a different shampoo." Well, I have. My hair is curly even when i wash it so i doubt drying it differently will affect anything. For anyone who knows, is there anything i can do to improve the curly/dry aspect of my hair? i'm taking biotin, flax seed oil, zinc, and i'm using a once a week damage repair oil, and i'm using a leave in conditioner...all of which does little or nothing for my hair problem.

I hate accutane and what it did to me and i know a lot of you are pissed at me for saying that because it was my decision and I did it to myself but hell, this sucks. I'm 17 for crying out loud. I'm still in high school and i have hair loss because i was trying to get confidence by getting rid of my acne...what a trade off.

Does anyone have any suggestions? I heard that the follicles get screwed up so hair can get twisted and curly because of different drug related interactions with the follicles.

Thanks

Share this post


Link to post
Share on other sites
Guest Fearless*Bunny

Well the only advice I can give is about the dryness of your hair. You might want to try a protien treatment followed by a moisturizing conditioner once a week and then use a moisturizing conditioner daily. It's important to use a moisturizing conditioner after a protien treatment because protien itself will make it drier. The point of the protien treatment is to strengthen the hair and prevent breakage. I don't think you want to have breakage as well as thinning hair. If you can don't shampoo your hair every day, but do condition it every day. Shampooing often can cause further damage to the hair.

Share this post


Link to post
Share on other sites

From what I have read, the shedding period associated with telogen effluviem (sp) (temporary hair loss from things like Accutane, after pregnancy, after Birth Control pills) can last up to 6 months or so. Keep in mind that once the excessive shedding stops, it will still take even longer for your regrowth to fill in and for your hair to look normal again. Luckily you're a guy so you probably have shorter hair and it won't take as long for your hair to look healthy again.

For the dryness, I would reccomend a leave-in conditioner every day. There are many out there that you spray in or creams that you leave in. Don't know what to tell you about the curly part though - that's odd.

Share this post


Link to post
Share on other sites

So are you saying that before you had straight hair and now you have curly hair? I have heard this happen to people how have suddenly lost their hair, e.g. through chemotherapy. How much Accutane did you take (daily and total dosis) and for how long?

Share this post


Link to post
Share on other sites

Mine is the texture of string and NOTHING changes it. I'm going through hell.

How long have you been fighting the good fight against accutane?

So are you saying that before you had straight hair and now you have curly hair? I have heard this happen to people how have suddenly lost their hair, e.g. through chemotherapy. How much Accutane did you take (daily and total dosis) and for how long?

Yes, I had nice, straight hair that I miss. Now my hair is thin...almost like a fiber. When I see other pieces of hair, it looks so much thicker than mine. I had a piece of hair that was on my goatee and my friend asked what it was...he said it's too thin to be hair. I took it off my goatee and looked at it....it was a piece of my hair. I told him it was a spider web or something. Accutane says hair "abnormalities" may occur so here I am, abnormal. Thanks tane. I took about 80 mg for 5-6 months.

Share this post


Link to post
Share on other sites

It's been about 6 months, I thought it was less time but I worked it out the other day to be 6 months. I am a recluse because of it. I only took 40mg/20mg for approx 4-6 weeks (some weeks less, others more). I REALLY feel for you because I know what it's like. Have you been able to get any other help, besides topical of course?

Share this post


Link to post
Share on other sites

Bummer dude thats not cool at all. Your one of those rare cases where it persists if it ocurs at all. 80mg for 6 months sounds high to me. Im only on 40mg for 6 months and I weigh 75kg. I feel so sorry for you cos I like what it does to my hair, the way it isnt so greasy anymore.

Share this post


Link to post
Share on other sites
It's been about 6 months, I thought it was less time but I worked it out the other day to be 6 months. I am a recluse because of it. I only took 40mg/20mg for approx 4-6 weeks (some weeks less, others more). I REALLY feel for you because I know what it's like. Have you been able to get any other help, besides topical of course?

No. No help at all.

If this gets worse (to the point where I need to shave my head) then I will put a bullet it in my head. I'll give it a full year of hair loss and if it doesn't improve at all, then I'll end it because I'm depressed to the point where my family doesn't even talk to me. I haven't had a conversation with anyone in my house since August. The depression I feel doesn't even come from the hair loss...it's just that I'm never happy about anything. If one thing goes wrong, my whole day is shit. Fuck accutane.

Share this post


Link to post
Share on other sites

It's been about 6 months, I thought it was less time but I worked it out the other day to be 6 months. I am a recluse because of it. I only took 40mg/20mg for approx 4-6 weeks (some weeks less, others more). I REALLY feel for you because I know what it's like. Have you been able to get any other help, besides topical of course?

No. No help at all.

If this gets worse (to the point where I need to shave my head) then I will put a bullet it in my head. I'll give it a full year of hair loss and if it doesn't improve at all, then I'll end it because I'm depressed to the point where my family doesn't even talk to me. I haven't had a conversation with anyone in my house since August. The depression I feel doesn't even come from the hair loss...it's just that I'm never happy about anything. If one thing goes wrong, my whole day is shit. Fuck accutane.

hair loss is not something that you should kill yourself over... Maybe the answer lies not in curing the hair loss, but in curing the depression. Accutane does cause depression in some people, even after the course of treatment is over. But, hair loss on its own might be enough to trigger genuine depression - so do something about it! Get help!!

I mean, really. You have no idea what the future holds... what if your body wasn't scheduled to repair itself until next December, and you went ahead and killed yourself in November? Then there would be a corpse six feet under the ground with a really nice head of hair! (as some say hair continues to grow after we die)

Honestly, if I were you i would do the following things:

1. See a doctor about your depression

2. Shave your head and get if over with.

Imagine how cancer patients must feel, but they suck it up and do it because some things are more important that having pretty hair!

I'm sure you were exaggerating about the bullet to your head, but put it into perspective. Many people go through much worse things in their life and still keep their head held high, and smile on their face.

bnd.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×